Scientific article
Open access

Theory of the Scattering Operator. II: Multichannel Scattering

Published inHelvetica physica acta, vol. 31, no. 7, p. 661-684
Publication date1958

The mathematical theory of the scattering operator is developed for the general scattering systems involving an arbitrary number of channels. It includes as a special case the theory for 'simple scattering systems' given in an earlier paper. The scattering system is defined as a quantum mechanical system which satisfies certain asymptotic and completeness conditions given in Section 4. The existence of the S-operator as well as its unitary property is then a rigorous mathematical consequence of this property. A crucial step in these deductions is the orthogonality theorem for the left projections of the wave operators which is proved in Section 5. In the last Section 7, we discuss the various ways of introducing the 'in' and 'out'-operators and their relation to the S-operator.

Affiliation Not a UNIGE publication
Citation (ISO format)
JAUCH, Joseph-Maria. Theory of the Scattering Operator. II: Multichannel Scattering. In: Helvetica physica acta, 1958, vol. 31, n° 7, p. 661–684. doi: 10.5169/seals-112928
Main files (1)
Article (Published version)
ISSN of the journal0018-0238

Technical informations

Creation07/21/2022 10:00:00 AM
First validation07/21/2022 10:00:00 AM
Update time03/16/2023 7:01:20 AM
Status update03/16/2023 7:01:19 AM
Last indexation01/17/2024 9:02:35 PM
All rights reserved by Archive ouverte UNIGE and the University of GenevaunigeBlack